Archived

This topic is now archived and is closed to further replies.

1St Time Accutane, Mild Acne

13 posts in this topic

Hi, i'm starting Accutane monday and I am very exciting about it. I had very mild but persistant acne in the past, basically very little pustules around mouth only which is very frustrating. The only thing that had worked is Benzoyl Peroxide but left me with permanent red dehydrated awful skin, I would say a pretty bad trade.

Briefly, my skin can't heal due to massive topical that I have to use to keep my acne away and if I try to stop a bit it came back very quickly.

I have read a lot of threads about people with huge side effects which scared me a little.

I'm going for 20mg/day and I'll build to 40mg for a 6 months course, but is it enough to avoid acne coming back after considering the fact that my acne is mild? I'm very confident that Accutane will work but I'm scare of what will happen next. Also, as my skin has been damaged by benzoyl peroxide, will it be able to heal while I'll be on Accutane? I guess it can't be worse.

Thanks

Share this post


Link to post
Share on other sites

Good luck to both of you, the majority of people only experience dryness, lips especially. Hopefully that's all you have to deal with while you're on it and you don't have a long IB. You're skin might freak out from not getting BP anymore but you'll be better off without it in the long run.

Share this post


Link to post
Share on other sites

I took it, for a while it worked more or less for me, but after a year I started again the nightmare...but at least this time is not so strong. My skin was very dry and my lips too, I needed to put lip balm very often, appart from that I didn´t feel anything else.

I don´t want to discourage you but for me it didn´t work completely, however for two friends of mine worked very good, so it depends on the person, I have heard about people that took it twice, I want to try acne.org products before trying it again.

Share this post


Link to post
Share on other sites

I took it, for a while it worked more or less for me, but after a year I started again the nightmare...but at least this time is not so strong. My skin was very dry and my lips too, I needed to put lip balm very often, appart from that I didn´t feel anything else.

I don´t want to discourage you but for me it didn´t work completely, however for two friends of mine worked very good, so it depends on the person, I have heard about people that took it twice, I want to try acne.org products before trying it again.

Hey,

Sorry to hear you relapsed after treatment, but have you considered taking a low dose post treatment course? I relapsed 3 times after 3 courses of isotretinoin but now take a very low dose of 20mg every two days and this seems to be working really well, with of course, little to no side effects. I have just a few minor bumps on my face but it continues to improve. Please feel free to look at my page where I have explained my situation and 'journey' many times over thus far. Hope it helps one of you.

Best of luck

Share this post


Link to post
Share on other sites

Day 3 so far, my face is explosing, I don't know if it's pure hasard or the fact that I dropped Benzoyl Peroxide, it might also be IB, didn't expect it that soon.

I weight 175 lbs and I am only on 20mg first month, then 30mg the next one. Then I have my appointment and I guess I'll ask for 40mg.

As the derm said, my case is pretty mild since I only have acne on my chin and around my nose, so he didn't wanted to prescribe me full dose.

I'm scared of what is going to happens next, I'm thinking about going for a 8 months course rather than 6 since my dosage is so low if we compare to my pounds.

No side effect so far other than dry lips/mouth/eye, it might simply be in my head tho.

Can't wait for side effect to ''kick in'', so at least I'll know the accutane is in my system.

edit: I might post pic later

Share this post


Link to post
Share on other sites

I weigh almost the same as you and started with 20mg, I actually started noticing side effects and changes in my skin after the first week so it might sound like a low dose but you should start to see some kind of result pretty soon.

Share this post


Link to post
Share on other sites

I took it, for a while it worked more or less for me, but after a year I started again the nightmare...but at least this time is not so strong. My skin was very dry and my lips too, I needed to put lip balm very often, appart from that I didn´t feel anything else.

I don´t want to discourage you but for me it didn´t work completely, however for two friends of mine worked very good, so it depends on the person, I have heard about people that took it twice, I want to try acne.org products before trying it again.

Hey,

Sorry to hear you relapsed after treatment, but have you considered taking a low dose post treatment course? I relapsed 3 times after 3 courses of isotretinoin but now take a very low dose of 20mg every two days and this seems to be working really well, with of course, little to no side effects. I have just a few minor bumps on my face but it continues to improve. Please feel free to look at my page where I have explained my situation and 'journey' many times over thus far. Hope it helps one of you.

Best of luck

I prefer to try other things before, if they don´t work there is always the option of accutane but I prefer not taking the risk again if it´s not absolutely necessary :)

Share this post


Link to post
Share on other sites

I took it, for a while it worked more or less for me, but after a year I started again the nightmare...but at least this time is not so strong. My skin was very dry and my lips too, I needed to put lip balm very often, appart from that I didn´t feel anything else.

I don´t want to discourage you but for me it didn´t work completely, however for two friends of mine worked very good, so it depends on the person, I have heard about people that took it twice, I want to try acne.org products before trying it again.

Hey,

Sorry to hear you relapsed after treatment, but have you considered taking a low dose post treatment course? I relapsed 3 times after 3 courses of isotretinoin but now take a very low dose of 20mg every two days and this seems to be working really well, with of course, little to no side effects. I have just a few minor bumps on my face but it continues to improve. Please feel free to look at my page where I have explained my situation and 'journey' many times over thus far. Hope it helps one of you.

Best of luck

I prefer to try other things before, if they don´t work there is always the option of accutane but I prefer not taking the risk again if it´s not absolutely necessary smile.png

What risks concern you with isotretinoin out of curiosty? Is it the dryness etc?

Share this post


Link to post
Share on other sites

the dryness is the less important thing, this medicine could make you have problems with your liver, cholesterol level ...if you check the side effects you can see all the terrible effects that could provoque on you, it´s a risk in which you have to think well before taking it, I am not saying I will not take it again, but I ´ll try to find other alternatives before.

Share this post


Link to post
Share on other sites

the dryness is the less important thing, this medicine could make you have problems with your liver, cholesterol level ...if you check the side effects you can see all the terrible effects that could provoque on you, it´s a risk in which you have to think well before taking it, I am not saying I will not take it again, but I ´ll try to find other alternatives before.

I tried Differin, Duac & Minocyclin before, the only things that worked very well was Duac but It basically killed my skin (dehydrated, bright red). I'm taking accutane to get rid of the acne and hopefully the redness will heal with time, and maybe while I'm on accutane!

Share this post


Link to post
Share on other sites

you sound like what i had- during treatment go easy with your skin use the bare minimum when cleansing- i like everything CeraVe. Anyways your skin will get a bit worse before it improves- but stick with it! Im on a month and a half into accutane and i actually couldn't be happier. But just remember, just because your skin will improve doesnt open up a door to allow you to use any product or not wash your face Fyi. Good Luck! :D


"Pass the marmalade" - Hermione Granger


Share this post


Link to post
Share on other sites

that's so frustating!

Been 2 weeks so far, never looked so bad.

I don't have any side effects really, other than maybe drier lips (GG aquaphor)

I used to be 100% clear in 5-6 weeks of duac (with the awful dry redskin which hasn't healed yet)

I don't know how long to be clear on accutane, I used to clear up really fast on every treatment I tried.

Brief, this is the first time I am off topical to give a chance to my skin to heal, hopefully it won't takes 2 months to see results

(20mg for a 180lbs male is quite low)

fml

Share this post


Link to post
Share on other sites